Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Suffering from stress and anxiety. Feeling exhausted, lack of sleep and feel butterflies in stomach. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
Hi, I wake up every morning after only five or six hours sleep and I almost always have nervous stomach that wakes me up and I can't fall back asleep. I can't take naps either because every few minutes I have the butterfly in my stomach feeling. The more often I get the feeling, the more awake I become. I am so tired throughout the day and have stopped enjoying my life. If I had a reason to feel like this was stress or anxiety, I would understand more of what is going on. But, truly the only thing that is causing me to feel anxious is this crazy feeling that is not letting me sleep. I used to sleep 10 hours a day because I am an online student and could wake when my body woke me. Now, I am exhausted every minute of the day and all aspects of my life are suffering.
Posted Wed, 12 Jun 2013 in Anxiety and Stress
Answered by Dr. Payman Hajiazim 56 minutes later
Hi there, thanks for asking. Many people who have nervous stomach or gastric reflux without any stress or anxiety and depression, actually have sleep apnea. Apnea causes negative pressure in the chest when you are sleeping and this causes the acid from the stomach to goes backward. This can be the main reason for your problem. Do you snore, by the way?
Or it can be related chronic insomnia. Many people who have exams, gradually become insomniac because of the stress they experience through the exam time. The pattern of seep they find, becomes chronic sometimes. This could be accompanied with stomach upset as well. Let me know a little more about your history if you need more information. Best wishes with your school.
Above answer was peer-reviewed by
Follow-up: Suffering from stress and anxiety. Feeling exhausted, lack of sleep and feel butterflies in stomach. What to do? 7 minutes later
I have been told that I snore very sporadically and not very often. I guess I need to clarify that it is not actually a stomach pain but the feeling of just being startled that seems to wake me up. I can remember my most recent dreams and can't remember the last time I have had a nightmare. Also I am urinating very frequently throughout the day, about twice an hour. This has been going on for about the 10 days or so that I would be ovulating. I know all of this sounds like anxiety but I truly don't have a lot of stress...but now I am stressed out all of the time worryong about this issue. It is taking over my life now.
I saw that you asked for a chat on my phone but I wasn't able to log in to the chat for some reason.
Answered by Dr. Payman Hajiazim 18 hours later
Hi there, thanks again for asking. If the symptoms you mentioned appear around the menstrual period, those could be related to your cycle. It is pretty common for women to experience it at some point during their reproductive life. Experiencing anxiety, sleep problem and some somatic features of anxiety are among the symptoms. If it is repeated in the next cycle, a medication from the class of SSRI taken for just 7-10 days around the menstruation time could be useful. Let me know about its process. Best wishes with your health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor